Hail, Tattnall
- When
- June 2, 7:04 PM EST
- Where
- Tattnall County, Tison
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.933, -82.017
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 2:40 PM EST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT FRI JUN 2 2006 .SHORT TERM /TONIGHT THROUGH SAT NIGHT/...CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM SOUTHERN NEW ENGLAND SOUTHWESTWARD INTO EASTERN TN...THEN SOUTHWARD INTO THE NORTH-CENTRAL GOMEX. WV IMAGERY SHOWS SEVERAL SHORTWAVES...WITH MAIN SHORTWAVE TROUGH NOW PUSHING THROUGH THE LOWER AND MID MS VALLEY REGION. CLOSER TO HOME...RADAR IMAGERY SHOWS PLENTY OF CONVECTION UPSTREAM ACROSS THE MIDLANDS...WITH ONLY A FEW ISOLATED SHWRS DEVELOPING IN THE FORECAST AREA ALONG THE SEA BREEZE. MAIN SHORT TERM CONCERN FOR TONIGHT REVOLVES AROUND POPS. TONIGHT...SFC COLD FRONT WILL BEGIN TO APPROACH THE REGION FROM THE WEST...AND EXPECT THAT WITH WEAK SHORTWAVE ENERGY CURRENTLY INITIATING CONVECTION ACROSS GA AND THE MIDLANDS OF SC SHIFTING THROUGH THE AREA...THAT SHWR/TSTM ACTIVITY WILL BEGIN TO INCREASE IN COVERAGE ACROSS THE REGION. WILL KEEP POPS IN THE CHC RANGE...AS COVERAGE OF SHWR/TSTM ACTIVITY IS EXPECTED TO BE LIMITED WITHOUT AID OF DAYTIME HEATING. OVERNIGHT LOW TEMPERATURES SHOULD BOTTOM OUT RIGHT AROUND 70 DEGREES. SATURDAY...COLD FRONT WILL CONTINUE TO SLOWLY PUSH TOWARD THE FORECAST AREA...AND WITH AID OF H5 SHORTWAVE TROUGH...EXPECT NUMEROUS SHWRS/TSTMS TO DEVELOP ACROSS THE AREA. CHANCES OF SEVERE WEATHER WILL BE HIGHLY DEPENDANT ON DEGREE OF SFC HEATING THAT IS ABLE TO BE SEEN IN THE MORNING. ALTHOUGH MOSTLY CLOUDY CONDITIONS ARE EXPECTED THROUGHOUT THE DAY...DO EXPECT SOME FILTERED SUNSHINE TO AID SHWR/TSTM DEVELOPMENT. WITH EXPECTED SFC HEATING...ADJUSTED MODEL SOUNDINGS YIELD CAPE VALUES OF 2300-2700 J/KG AND LI/S OF -6 TO -7. FURTHERMORE...0 TO 6 KM BULK SHEAR VALUES BETWEEN 25 AND 35 KT...WILL BE SUPPORTIVE OF ORGANIZED CONVECTION. MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP...WILL BE LARGE HAIL AND DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 80S AWAY FROM THE COAST. SATURDAY NIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...WITH HIGH PRESSURE BEGINNING TO BUILD IN TO WESTERN PORTIONS OF THE FORECAST AREA TOWARD MORNING SUNDAY. WILL CARRY CHC POPS FOR LINGERING SHWR/TSTM ACTIVITY IN THE EVENING...WITH SLIGHT CHC POPS AFTER MIDNIGHT. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN MID 60S AWAY FROM THE COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/...FNTL BNDRY WILL BE WELL OFFSHORE BY DAYBREAK SUN...BRINGING THE BULK OF THE MOISTURE AND DYNAMICS WITH IT BUT THE UPR LVL TROF THAT PUSHES IT THRU WILL BECOME CUT OFF AND SIT OVR THE SE CONUS LATE SUN THRU MIDDAY TUE. THUS...HAVE CUT DOWN THE CHCS FOR PRECIP IN THE EARLY PART OF THE WEEK TO SLGT CHC AS COVERAGE WILL BE RATHER LIMITED. HOWEVER...WITH SEVERAL SHTWVS SWINGING ARND THE BASE OF THE TROF AND THRU THE CWFA A DRY FCST CANNOT BE MAINTAINED. BY MIDDAY TUE...THE TROF WILL PULL OFF TO THE NE AND BE REPLACED BY A DRIER NWLY FLOW TUE NIGHT THRU WED NIGHT. THIS WILL ALSO PREVENT MUCH...IF ANY...SEABREEZE PENETRATION SO HAVE REMOVED POPS FOR THAT TIMEFRAME. BY MIDDAY THU...UPR LVL FLOW FLATTENS AND A SFC FNTL BNDRY WILL APCH THE AREA WHICH WILL ALLOW FOR A MORE S-SW FLOW AHEAD OF THE SYS MEANING AN INCRS IN MOISTURE AND POSSIBLY INSTABILITY SO HAVE INSERTED 20 POPS FOR LATE WEEK. TEMPS WILL REMAIN BELOW NORMAL THRU MIDWEEK UNDERNEATH THE SPINNING CUTOFF LOW WHICH WILL PRODUCE CLOUD/RAIN COMPLICATIONS. ONCE THE UPR TROF SHIFTS AWAY AND DOWNSLOPING FLOW FOLLOWED BY SWLY FLOW RESUMES...TEMPS WILL QUICKLY RISE BACK TO NEAR AND SLIGHTLY ABOVE NORMALS...INCLUDING MAX TEMPS NEAR 90 DEGREES...FOR THE END OF THE WEEK. && .MARINE...HIGH PRESSURE WILL SLIDE FURTHER INTO THE ATLANTIC TONIGHT...AS A COLD FRONT BEGINS TO APPROACH THE REGION FROM THE WEST. EXPECT A DECENT SURGE IN WINDS AS GRADIENT PINCHES TONIGHT...AND WILL HEADLINE SCEC CONDITIONS FOR THE SC COASTAL WATERS NORTH OF EDISTO BEACH...WITH THE REMAINDER OF THE WATERS EXPECTED TO REMAIN JUST BELOW SCEC CRITERIA. GRADIENT IS EXPECTED TO RELAX SAT AS COLD FRONT BECOMES LESS DEFINED...ALLOWING WINDS AND SEAS TO SUBSIDE A BIT. COLD FRONT WILL PUSH THROUGH THE REGION SAT NIGHT...WITH THE WINDS SHIFTING TO THE N TOWARD MORNING SUN. NO ISSUES EXPECTED FOR THE MARINE AREA THROUGH THE FIRST HALF OF NEXT WEEK. ANY PRES GRAD THAT MAY BE PRESENT OVR THE WATERS WITH THE FROPA THIS WEEKEND WILL BE SQUELCHED BY AN UPR LVL LOW THAT WILL SIT OVR THE SE COASTAL WATERS SUN THRU TUE. THE LOW WILL PULL AWAY BY LATE TUE LEAVING A WEAK NWLY FLOW IN ITS WAKE. EVEN SO...WIND SPEEDS WILL REMAIN AOB 15 KT AND LIKELY BE LIGHT/VRBL FOR A FEW PERIODS. WINDS WILL SWING MORE TO S AND SW BY LATE WEEK AS ANOTHER FNTL SYS APCHS THE WATERS...BUT STILL REMAIN BELOW SCA LEVELS. SEAS WILL ALSO REMAIN IN CHECK...CAPPED AT 4 FT. && .AVIATION...SEA BREEZE HAS PUSHED THROUGH BOTH TERMINALS...SO DON/T ANTICIPATE ANY CONVECTION DEVELOPING AT THE TERMINALS OVER THE NEXT SEVERAL HOURS. FURTHER UPSTREAM...CONVECTION HAS DEVELOPED ACROSS THE MIDLANDS AS WELL AS SOUTHERN GA AND NORTHERN PORTIONS OF THE FL PANHANDLE. AS SHORTWAVE ENERGY APPROACHES THE REGION THIS EVENING AND PUSHES THROUGH OVERNIGHT...EXPECT SCATTERED SHWRS/TSTMS TO DEVELOP ACROSS THE AREA. CONFIDENCE IN TIMING OF ANY SHWRS/TSTMS THAT MAY DEVELOP IS WAY TOO LOW TO INCLUDE ANY MENTION IN A TEMPO GROUP AT THIS TIME...SO WILL CONTINUE TO MENTION CB AND VCSH IN TAFS. BETTER CHC FOR SHWR/TSTM ACTIVITY SAT...WITH APPROACH OF SHORTWAVE TROUGH AND SFC COLD FRONT...SO WILL MENTION VCSH AND CB AFTER 15Z AT BOTH TERMINALS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ/JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EDT FRI JUN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 355 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 740 PM EDT FRI JUN 2 2006 GAZ114-137-030030- LONG-TATTNALL- 740 PM EDT FRI JUN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 830 PM EDT... AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF WEFANIE...OR ABOUT 4 MILES WEST OF JESUP...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DONALD...GLENNVILLE...LUDOWICI AND MENDES THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REV
The Charleston,SC radar (KCLX), 122 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down in Metter.
Trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517542, 5517543, 5517544.